Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 113, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 30, 2022, 12:04 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 12:04 PM MST (19:04 UTC)
- Expired
- Jul 30, 2022, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 88 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2835 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WGUS55 KFGZ 301904
FFWFGZ
AZC005-302215-
/O.NEW.KFGZ.FF.W.0113.220730T1904Z-220730T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
1204 PM MST Sat Jul 30 2022
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
The Pipeline Fire scar in...
Coconino County in north central Arizona...
* Until 315 PM MST.
* At 1204 PM MST, Doppler radar indicated thunderstorms producing
heavy rain over the Pipeline Fire scar. Between 0.5 and 1 inch of
rain has fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding in and around the Pipeline
Fire scar.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the Pipeline Fire scar.
* Some locations that will experience flash flooding include...
Flagstaff, Hutchison Acres, Doney Park and Little Elden Spring
Horse Camp.
This includes the following highways...
U.S. Highway 89 between mile markers 423 and 424.
This includes the following creeks, washes and rivers...
Schultz Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Immediately move out of and away from creeks and washes in the
Pipeline Fire scar. Flash flooding is occurring or imminent. Turn
Around, Don't Drown if you encounter flood waters while driving.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3533 11164 3531 11159 3530 11154 3531 11150
3526 11150 3527 11161 3528 11163 3529 11163
3532 11166
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Meola1 follow-up statement
467
WGUS75 KFGZ 302208
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
308 PM MST Sat Jul 30 2022
AZC005-302218-
/O.EXP.KFGZ.FF.W.0113.000000T0000Z-220730T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
308 PM MST Sat Jul 30 2022
...FLASH FLOOD WARNING FOR THE PIPELINE FIRE SCAR BURN SCAR WILL
EXPIRE AT 315 PM MST THIS AFTERNOON FOR COCONINO COUNTY...
The heavy rain has ended and flood water were receding. Please
continue to heed remaining any closures.
A Flood Watch remains in effect until 500 AM MST Sunday for northern
Arizona.
LAT...LON 3533 11164 3531 11159 3530 11154 3531 11150
3526 11150 3527 11161 3528 11163 3529 11163
3532 11166
$$
McCollumWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 10:06 AM MST, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 30, 10:06 AM MST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1006 AM MST Sat Jul 30 2022 .SYNOPSIS...An active monsoon pattern will continue through the weekend with scattered to widespread showers and thunderstorms expected. Beginning next week, a slight downward trend in thunderstorm coverage is expected. Flash flooding will remain the main threat. && .UPDATE...Showers and some isolated thunderstorms are already moving through portions of the region. Expect coverage to increase we head into the afternoon. Heavy rainfall is a big threat this afternoon and in areas where we have seen less cloud cover this morning, storms may be a bit stronger and bring some gusty winds and hail. Stay weather aware today as storms may develop rather quickly. Updated PoPs but other than that the forecast looks to be on track. && .PREV DISCUSSION /235 AM MST/...Isolated showers and thunderstorms are more limited this morning than the past few days. In any case, be careful with your morning commute as stronger storms, combined with already overburdened soils, can lead to flooding in a flash! High Precipitable Water content continues across northern Arizona with values around 1". This is due to the placement of high pressure currently residing over the Pacific Northwest allowing for moisture to advect across our region from the Gulf of California. This will continue the Flash Flood threat especially with the flooding we have seen thus far creating saturated soils that are unable to absorb additional rainfall. The Flash Flood Watch has been extended through early Sunday morning for all of northern Arizona. Avoid slot canyons and swimming holes, have a way to get to higher ground and have more than one way to receive warnings. Turn around, don't drown! Beginning Sunday, the high looks to shift to our north and sets up over the Four Corners region before moving into the Plains on Monday. This should tamper down some of the moisture propagating into the region with some chances that we might return to a more normal looking monsoon - clear at night and in the morning with thunderstorm activity in the late morning to early evening. However, since models are showing differing solutions related to the position of that high, we will have to see if the high moisture content, and the flooding, will continue. For the end of next week, some models are showing a return to a wetter pattern. && AVIATION...For the 18Z TAF package...Scattered to numerous showers and thunderstorms through 02Z then decreasing. Otherwise, mainly VFR conditions expected with light winds. Gusty, erratic winds and MVFR or lower conditions possible in and near thunderstorms. Aviation discussion not updated for TAF amendments. && FIRE WEATHER...Scattered to numerous storms Saturday and Sunday with flash flooding the main threat. Light winds, seasonally cool temperatures, and humid both days with gusty, erratic winds in and near storms. Monday through Wednesday...Daily showers and thunderstorms will continue with flash flooding as the main threat. && .FGZ WATCHES/WARNINGS/ADVISORIES... Flood Watch through late tonight for AZZ004>018-037>040-104>118- 137>140. && PUBLIC...Meola/Kobold AVIATION...MAS FIRE WEATHER...Kobold For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jul 30, 6:30 AM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD 2 NNW DOWNTOWN FLAGSTAF 35.22N 111.66W
07/29/2022 COCONINO AZ PUBLIC
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 2
NNW DOWNTOWN FLAGSTAFF. CORRECTS PREVIOUS
FLASH FLOOD REPORT FROM 2 NNW DOWNTOWN
FLAGSTAFF. STEVANNA WAY NEIGHBORHOOD
FLOODED, VIDEOS FROM PUBLIC AND MEDIA ON
TWITTER.
&&Local storm report, Jul 30, 6:35 AM MST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
635 AM MST SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FLASH FLOOD 1 N DOWNTOWN FLAGSTAFF 35.22N 111.65W
07/29/2022 COCONINO AZ COUNTY OFFICIAL
COCONINO ESTATES FLOODED AS REPORTED BY
COUNTY IN EMAIL.
&&Local storm report, Jul 30, 6:36 AM MST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
636 AM MST SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM FLASH FLOOD 2 NNW DOWNTOWN FLAGSTAF 35.22N 111.66W
07/29/2022 COCONINO AZ PUBLIC
STEVANNA WAY NEIGHBORHOOD FLOODED, VIDEOS
FROM PUBLIC AND MEDIA ON TWITTER.
&&Local storm report, Jul 30, 6:37 AM MST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
637 AM MST SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FLASH FLOOD 1 N DOWNTOWN FLAGSTAFF 35.22N 111.65W
07/29/2022 COCONINO AZ COUNTY OFFICIAL
COCONINO ESTATES FLOODED AS REPORTED BY
COUNTY IN EMAIL.
&&Special weather statement, Jul 30, 9:50 AM MST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
950 AM MST Sat Jul 30 2022
AZZ008-037-301715-
Yavapai County Valleys and Basins-Yavapai County Mountains-
950 AM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of Yavapai County
through 1015 AM MST...
At 950 AM MST, Doppler radar was tracking a strong thunderstorm 8
miles west of Childs Power Plant, or 14 miles south of Camp Verde.
This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of Yavapai County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 11175 3434 11188 3448 11196 3452 11178
TIME...MOT...LOC 1650Z 172DEG 3KT 3439 11184
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MASSpecial weather statement, Jul 30, 11:49 AM MST, 15 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
1149 AM MST Sat Jul 30 2022
AZZ008-037-301930-
Yavapai County Valleys and Basins-Yavapai County Mountains-
1149 AM MST Sat Jul 30 2022
...A strong thunderstorm will impact portions of Yavapai County
through 1230 PM MST...
At 1149 AM MST, Doppler radar was tracking a strong thunderstorm near
Wagoner, or 17 miles northeast of Wickenburg. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wagoner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3407 11250 3409 11263 3424 11266 3423 11249
TIME...MOT...LOC 1849Z 190DEG 2KT 3416 11256
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MeolaThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:34 PM MST | Flash Flood Warning | FGZ | Navajo | 2 hr |
| Jul 29, 5:43 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 29, 6:27 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 29, 7:52 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 29, 10:24 PM MST | Flash Flood Warning | FGZ | Coconino | 7 hr |
| Jul 30, 9:50 AM MST | Special Weather Statement | FGZ | 25 min | |
| Jul 30, 10:33 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 30, 11:00 AM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 30, 11:37 AM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 30, 11:49 AM MST | Special Weather Statement | FGZ | Yavapai | 41 min |
| Jul 30, 12:17 PM MST | Special Weather Statement | FGZ | Yavapai | 28 min |
| Jul 30, 12:20 PM MST | Special Weather Statement | FGZ | Yavapai | 25 min |
| Jul 30, 12:55 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 30, 1:24 PM MST | Special Weather Statement | FGZ | Navajo | 51 min |
| Jul 30, 2:36 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Jul 30, 2:43 PM MST | Special Weather Statement | FGZ | Apache | 47 min |
| Jul 30, 3:15 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.